Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 71, NWS Atlanta, GA

February 16, 2025Gordon County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 16, 2025, 7:48 AM EST for Gordon County, Georgia. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2025, 7:48 AM EST (12:48 UTC)
Expired
Feb 16, 2025, 7:46 PM EST
In force
12 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gordon County, GA

The river

Written for the forecast point Oostanaula River at Calhoun (CALG1). The gauge peaked at 21.30 ft at Feb 16, 2025, 12:00 PM EST.

actionminormoderate20253002/1602/1702/18
Action stage
18 ft
Minor stage
21 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02387520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

285 
WGUS42 KFFC 161248
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
748 AM EST Sun Feb 16 2025

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Oostanaula River at Calhoun affecting Gordon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Motorists should not attempt to drive 
around barricades or drive cars through flooded areas.

Additional information is available at weather.gov/atlanta.

&&

GAC129-170100-
/O.NEW.KFFC.FL.W.0071.250216T1248Z-000000T0000Z/
/CALG1.1.ER.250216T1118Z.000000T0000Z.000000T0000Z.NO/
748 AM EST Sun Feb 16 2025

...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...

* WHAT...Minor flooding is occurring.

* WHERE...Oostanaula River at Calhoun.

* WHEN...From this morning until further notice.

* IMPACTS...At 21.0 feet, minor flooding begins of woodlands...
  fields and pastures upstream and downstream from the gage behind a 
  water treatment plant off Mauldin Road. A boat ramp and portions 
  of a small parking lot on the upstream and right bank side of the 
  Georgia Highway 136 Connector will be under water.

* ADDITIONAL DETAILS...
  - At 7:30 AM EST Sunday the stage was 21.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 AM EST Sunday was 21.1 feet.
  - Forecast...No forecast is available for this location.
  - Flood stage is 21.0 feet.
  - Flood History...This crest compares to a previous crest of
    21.3 feet on 03/21/2021.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
      3453 8504


$$

SEC
1 follow-up statement
299 
WGUS82 KFFC 170046
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
746 PM EST Sun Feb 16 2025

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Oostanaula River at Calhoun affecting Gordon County.

GAC129-170200-
/O.CAN.KFFC.FL.W.0071.000000T0000Z-250217T0046Z/
/CALG1.1.ER.250216T1118Z.000000T0000Z.000000T0000Z.NO/
746 PM EST Sun Feb 16 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Oostanaula River at Calhoun.

* ADDITIONAL DETAILS...
  - At 7:30 PM EST Sunday the stage was 21.1 feet and falling.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 PM EST Sunday was 21.3 feet.
  - Forecast...No forecast is available for this location.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512
      3453 8504


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 16, 6:38 AM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Feb 16, 6:38 AM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
638 AM EST Sun Feb 16 2025

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Monday)
Issued at 310 AM EST Sun Feb 16 2025

Severe Weather Threat through 10 AM this Morning:

Though this morning the main forecast concern will continue to be a
line of thunderstorms traversing north and central Georgia. The
storms will be encountering a high shear low CAPE environment, where
the presence of any instability will create a severe weather threat.
HREF guidance (00Z) as well as the latest HRRR runs indicate a
narrow band of CAPE (100-800 J/kg) ahead of the line of storms as
it moves through, suggesting a threat for damaging winds across
all of north and central Georgia this morning. Gusts in the 40 to
60 mph range may cause tree and power line damage, especially
given the saturated soil conditions. A couple of isolated gusts in
the 60 to 70 mph range can't be ruled out in west central Georgia
where instability will be higher. The wind threat will be
accompanied by the potential for a couple brief tornadoes in
western or central Georgia. The highest tornado risk expected in
west central Georgia between 4 AM and 8 AM. This higher risk area
coincides with the best combination of CAPE and low level shear
and includes the Columbus. A lingering wedge in northeast Georgia
could hinder the severe risk to a degree, but with strong winds
just above the wedge any downdrafts may push severe winds to the
surface.

After the Thunderstorms this Morning:

After the line of thunderstorms passes this morning there could be a
few lingering rain showers through around noon. Then the rest of the
day will be defined by gusty west-northwest winds. Wind gusts in the
20 to 35 mph range will be possible through the afternoon. CAA
associated with the winds will lead to gradually declining
temperatures over the course of the day. By late afternoon
temperatures should fall into the 40s across north Georgia
(including in Atlanta). Most locations will record their high for
the day in advance of this mornings thunderstorm activity.

Albright

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 310 AM EST Sun Feb 16 2025

Hazards for the Workweek:

A surface high stretching from central Canada to the Southeast
will bring quiet weather and cooler than average temperatures to
Georgia Monday and Tuesday. This should lead to widespread highs
in the 50s both days. Light winds Tuesday morning could combine
with moisture from recent rainfall to produce a few patches of
radiation fog.

The next storm system will arrive in Georgia Wednesday. The most
challenging aspect of this system continues to be the merger of a
northern and southern stream shortwaves. How the two shortwaves
come together will determine if there is enough cold air for snow
north of Interstate 20 Wednesday night. Recent trends in the
ensemble guidance suggest that most of the precipitation will end
in the region before the cold moves in. If this occurs any
snowfall will likely be limited to the mountains of far north
Georgia. The odds of impactful snowfall are between 20 and 30%
along the GA/TN/NC boarder, and they fall off to less than 5% as
you move south into Atlanta. Across central Georgia, where
precipitation will be all rain, there is a potential for rainfall
totals over 1 inch.

The workweek should conclude with another push of colder air as an
area of surface high pressure moves eastwards from the Plains.
Temperatures should be 10 to 20 degrees below seasonal averages both
days, with Thursday being the coldest of the two. While it will be
colder, temperature trends in the ensemble guidance are at least
in the right direction. The last 4 runs of the NBM have been
trending lower (now below 10%) with the odds of a high temperature
below 40 degrees in Atlanta on Thursday.

Albright

&&

.AVIATION...
(12Z TAFS)
Issued at 633 AM EST Sun Feb 16 2025

Through 14Z today, thunderstorms will remain a threat across east
central Georgia. The storm threat to the TAF site has ended, or
in the case of KMCN will be over by 12Z. Where storms do occur
gusts to 60 mph remain possible. Rain showers will end in the
region by 17Z today. Winds will be gusty from the west-northwest
today, with frequent gusts in the 20 to 30 mph range expected
before 00Z Monday. MVFR ceilings may linger in north west Georgia
through 03Z Monday.

//ATL Confidence...12Z Update...
High confidence in the precipitation, wind and visibility
forecast.
Moderate confidence in the ceiling outlook.

Albright

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          59  28  53  29 /  80   0   0   0
Atlanta         58  28  50  31 /  40   0   0   0
Blairsville     54  20  46  25 /  50   0   0   0
Cartersville    56  25  48  26 /  30   0   0   0
Columbus        60  30  55  32 /  50   0   0   0
Gainesville     55  28  52  30 /  50   0   0   0
Macon           65  30  54  31 /  90   0   0   0
Rome            57  25  48  26 /  30   0   0   0
Peachtree City  58  27  51  27 /  40   0   0   0
Vidalia         67  33  56  34 /  90   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until noon EST today for GAZ001>009-011>016-
019>025-027-030>039-041>062-066>076-078>086-089>098-102>113.

&&

SHORT TERM...Albright
LONG TERM....Albright
AVIATION...Albright
Hazardous weather outlook, Feb 16, 7:27 AM EST, 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
727 AM EST Sun Feb 16 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171230-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
727 AM EST Sun Feb 16 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

A line of strong to severe thunderstorms will affect east central
Georgia through 10 AM. Wind gusts in the 40 to 60 mph range may
lead to tree and power line damage. A brief tornado will also be
possible.

Isolated areas of river flooding remain a concern along portions
of the Chattahoochee, Ocmulgee, and Oconee Rivers.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There is a chance for light snow across portions of far north
Georgia Wednesday night into early Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Storm spotters are requested to self-activate tonight and Sunday
morning if warnings are issued.

In the hours before

Local storm report, Feb 16, 7:18 AM EST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
718 AM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 AM     Tstm Wnd Dmg     3 SE Olive Branch       32.65N 84.57W
02/16/2025                   Talbot             GA   Public

            EM reports a tree down on Dennis Creek Rd
            between Teal Rd and Mitchell Rd.

&&
Local storm report, Feb 16, 7:23 AM EST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
723 AM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 AM     Tstm Wnd Dmg     1 N Americus            32.09N 84.23W
02/16/2025                   Sumter             GA   Public

            HAM operator reports tree down on house on
            Peppermint Way in Americus.

&&
Local storm report, Feb 16, 7:29 AM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
729 AM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     Tstm Wnd Dmg     2 ESE Pendergrass       34.15N 83.65W
02/16/2025                   Jackson            GA   Emergency Mngr

            EM reports tree down blocking SR11 at
            Concord Rd.

&&
Local storm report, Feb 16, 7:31 AM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
731 AM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 AM     Tstm Wnd Dmg     4 E Braselton           34.11N 83.70W
02/16/2025                   Jackson            GA   Emergency Mngr

            EM reports tree down at hwy 124 and hwy 332.

&&
Local storm report, Feb 16, 7:36 AM EST, 12 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
736 AM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0419 AM     Tstm Wnd Dmg     2 NNE Hogansville       33.20N 84.90W
02/16/2025                   Troup              GA   Emergency Mngr

            EM reports trees down on road at Hwy 29 and
            Trimble Station Rd.

&&
Local storm report, Feb 16, 7:42 AM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
742 AM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     Tstm Wnd Dmg     2 ENE Cordele           31.98N 83.74W
02/16/2025                   Crisp              GA   Public

            HAM operator received report of tree down at
            Cemetery Rd and GA Hwy 257.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 11:29 PM ESTDense Fog AdvisoryFFCBanks, Barrow, Bartow, Cherokee, Clarke, Clayton and 25 more6 hr
Feb 15, 11:33 PM ESTRiver Flood WarningFFCChattahoochee, Muscogee41 hr
Feb 16, 2:12 AM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Dade, Floyd, Gordon, Walker and 1 more48 min
Feb 16, 2:45 AM ESTTornado WarningFFCDade, Walker30 min
Feb 16, 2:59 AM ESTSevere Thunderstorm WarningFFCBartow, Catoosa, Chattooga, Floyd, Gilmer, Gordon and 4 more46 min
Feb 16, 3:21 AM ESTSevere Thunderstorm WarningFFCCarroll, Douglas, Haralson, Heard, Paulding, Polk39 min
Feb 16, 3:37 AM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Fannin, Floyd, Gilmer and 6 more53 min
Feb 16, 3:46 AM ESTSevere Thunderstorm WarningFFCCoweta, Harris, Heard, Meriwether, Troup44 min
Feb 16, 3:56 AM ESTSevere Thunderstorm WarningFFCCarroll, Cobb, Coweta, Douglas, Fulton, Heard and 1 more49 min
Feb 16, 4:02 AM ESTTornado WarningFFCCoweta, Heard, Meriwether, Pike, Troup43 min
Feb 16, 4:11 AM ESTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Fulton, Lumpkin, Pickens34 min
Feb 16, 4:11 AM ESTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee, Stewart, Talbot49 min
Feb 16, 4:25 AM ESTSevere Thunderstorm WarningFFCBarrow, Clayton, Cobb, Coweta, DeKalb, Fayette and 6 more50 min
Feb 16, 4:25 AM ESTTornado WarningFFCCoweta, Fayette, Meriwether, Spalding, Troup35 min
Feb 16, 4:32 AM ESTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Harris, Henry, Lamar and 6 more43 min
Feb 16, 4:40 AM ESTTornado WarningFFCChattahoochee, Harris, Muscogee, Talbot35 min
Feb 16, 4:48 AM ESTSevere Thunderstorm WarningFFCBarrow, Butts, Clarke, Clayton, DeKalb, Gwinnett and 9 more42 min
Feb 16, 4:50 AM ESTSpecial Weather StatementFFCBanks, Jackson, Madison25 min
Feb 16, 4:52 AM ESTTornado WarningFFCClayton, DeKalb, Henry, Jasper, Morgan, Newton and 2 more23 min
Feb 16, 5:02 AM ESTSevere Thunderstorm Warning Considerable damage threatFFCChattahoochee, Crawford, Harris, Macon, Marion, Muscogee and 8 more58 min
Feb 16, 5:05 AM ESTSevere Thunderstorm Warning Considerable damage threatFFCBaldwin, Bibb, Butts, Crawford, Henry, Jasper and 8 more55 min
Feb 16, 5:07 AM ESTSevere Thunderstorm WarningFFCStewart, Webster53 min
Feb 16, 5:07 AM ESTTornado WarningFFCButts, Henry, Jasper, Morgan, Newton38 min
Feb 16, 5:11 AM ESTTornado WarningFFCButts, Jasper, Jones, Lamar, Monroe, Putnam49 min
Feb 16, 5:16 AM ESTSevere Thunderstorm WarningFFCBanks, Clarke, Greene, Hancock, Jackson, Jasper and 9 more44 min
Feb 16, 5:27 AM ESTTornado Warning Tornado observedFFCGreene, Jasper, Morgan, Putnam33 min
Feb 16, 5:39 AM ESTTornado WarningFFCBaldwin, Bibb, Jones, Monroe, Twiggs, Wilkinson39 min
Feb 16, 5:53 AM ESTSevere Thunderstorm WarningFFCGreene, Hancock, Oglethorpe, Putnam, Taliaferro, Warren and 1 more52 min
Feb 16, 5:55 AM ESTSevere Thunderstorm WarningFFCBleckley, Crawford, Crisp, Dodge, Dooly, Houston and 9 more65 min
Feb 16, 5:59 AM ESTSevere Thunderstorm WarningFFCBaldwin, Bibb, Bleckley, Glascock, Hancock, Houston and 10 more61 min
Feb 16, 6:34 AM ESTRiver Flood WarningFFCFloyd10 hr
Feb 16, 6:47 AM ESTTornado WarningFFCDodge, Laurens, Montgomery, Treutlen, Wheeler43 min
Feb 16, 6:54 AM ESTSevere Thunderstorm WarningFFCEmanuel, Glascock, Jefferson, Johnson, Laurens, Montgomery and 4 more66 min
Feb 16, 6:57 AM ESTSevere Thunderstorm WarningFFCCrisp, Dodge, Laurens, Montgomery, Telfair, Toombs and 3 more63 min
Feb 16, 7:48 AM ESTSevere Thunderstorm WarningFFCMontgomery, Toombs27 min
Feb 16, 8:00 AM ESTSpecial Weather StatementFFCJeff Davis30 min
Feb 16, 8:01 AM ESTSpecial Weather StatementFFCCandler14 min
Feb 16, 8:15 AM ESTSpecial Weather StatementFFCToombs15 min
Feb 16, 11:56 AM ESTWind AdvisoryFFCBanks, Barrow, Bartow, Butts, Catoosa, Cherokee and 47 more6 hr

Nearby

River Flood Warnings in Georgia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.